MAUDE Adverse Event Report: COVIDIEN GOOSENECK SNARE; CATHETER, PERCUTANEOUS

COVIDIEN GOOSENECK SNARE; CATHETER, PERCUTANEOUS
Model Number GN2500
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use a goose neck snare during procedure to treat lesion in the right ventricle (rca) to snare a non-medtronic device.The device was used in an infected patient.The device was inspected with no issues noted.The device was prepped per ifu with no issues identified.The vessel was moderately tortuous.The vessel was stenosed.It was reported that the break was at the joint before the wire was divided into the loop part.The loop part was not torn, but two wires split into two forks at the junction and one of the wires was broken.It was said that the loop junction part of the snare was only extended, it was not torn.There was no fragments left in the patient.The device was removed and a non medtronic snare was used to completed procedure.It was reported that the junction were the looped wire was separated in tow parts.It seemed the wire on one part was broken.The snare wire was split/separated.The device was safely removed from patient.There was no intervention required to remove the snare.There was no patient injury reported.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
GOOSENECK SNARE
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10090949
Report Number2183870-2020-00153
Device Sequence Number3342614
Product Code DQY
UDI-Device Identifier00821684004043
UDI-Public00821684004043
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K970668
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2024
Device Model NumberGN2500
Device Catalogue NumberGN2500
Device Lot NumberA873024
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/08/2020
Supplement Date Received by Manufacturer07/22/2020
Initial Report FDA Received Date05/27/2020
Supplement Report FDA Received Date07/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1